Alert archive / Oklahoma / Freeze Watches in 2012

Freeze Watch 1, NWS Tulsa, OK

October 6, 20129 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze watch at Oct 6, 2012, 4:16 AM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 6, 2012, 4:16 AM CDT (09:16 UTC)
In effect from
Oct 7, 2012, 1:00 AM CDT
Expired
Oct 6, 2012, 4:24 PM CDT
In force
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Oct 6, 3:59 AM CDT, 17 minutes earlier.

Area forecast discussion, Oct 6, 3:59 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
359 AM CDT SAT OCT 6 2012

.DISCUSSION...
A FEW RAIN SHOWERS ALONG WITH AN ISOLATED THUNDERSTORM HAVE BEEN
MOVING EASTWARD NEAR THE RED RIVER AND ALSO ALONG THE KANSAS
BORDER EARLY THIS MORNING BEHIND THE COLD FRONT THAT MOVED THROUGH
YESTERDAY. CHANCES FOR RAIN SHOWERS WILL REMAIN POSSIBLE THROUGH
THIS EVENING AS AN UPPER LEVEL TROF PUSHES THROUGH THE PLAINS. ANY
ISOLATED THUNDERSTORMS SHOULD PRIMARILY BE ACROSS FAR SOUTHEAST
OKLAHOMA.

BEHIND THE UPPER LEVEL TROF...COLD SURFACE HIGH PRESSURE WILL
SETTLE INTO THE SOUTHERN PLAINS ALLOWING FOR A MUCH COLDER AIRMASS
TO FILTER INTO THE REGION. LOWS AROUND 30 TO AROUND 40 DEGREES
FROM NORTH TO SOUTH WILL BE POSSIBLE SUNDAY MORNING. THUS...WILL
ISSUE A FREEZE WATCH FOR FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS. A FROST ADVISORY WILL ALSO BE ISSUED FOR LOCATIONS TO
THE SOUTH THAT REMAIN JUST ABOVE FREEZING.

ANOTHER UPPER LEVEL TROF IS EXPECTED TO MOVE THROUGH THE PLAINS
DURING THE DAY SUNDAY...WHICH WILL SHIFT THE CENTER OF HIGH
PRESSURE SOUTHEASTWARD. MODEL SOUNDINGS INDICATE THAT SKIES
SHOULD BE ABLE TO CLEAR OFF IN TIME FOR TEMPS TO AGAIN FALL INTO
THE 30 TO AROUND 40 DEGREE RANGE. THUS...THE FREEZE WATCH/FROST
ADVISORY WILL BE FOR EARLY MONDAY MORNING AS WELL. ANY PRECIP
WITH THIS WAVE SHOULD BE ISOLATED ENOUGH TO NOT HAVE ANY
MENTIONABLE POPS AND BE OUT OF THE AREA BEFORE TEMPS DROP.

SOUTHERLY WINDS RETURNING MONDAY WILL HELP TEMPS BEGIN A WARMING
TREND FOR THE FIRST HALF OF THE UPCOMING WEEK. THIS TREND IS
EXPECTED TO BE SHORT LIVED AS ANOTHER COLD FRONT SHOULD APPROACH
THE REGION DURING THE MIDDLE PART OF THE WEEK. MODELS CONTINUE TO
SHOW DIFFERING SOLUTIONS WITH THIS NEXT SYSTEM AS THE FRONT MOVES
INTO THE REGION...RETREATS BACK NORTH AND PUSHES THROUGH AGAIN LATE
IN THE WEEK. WILL SIDE WITH PREVIOUS FORECAST PACKAGE AND
CONTINUE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM TUESDAY NIGHT
INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  34  59  35 /  20  10  10  10
FSM   54  38  60  38 /  40  10  10  10
MLC   55  37  58  35 /  30  10  10  10
BVO   55  30  59  32 /  20  10  10  10
FYV   53  31  56  30 /  30  10  10  10
BYV   53  31  57  32 /  30  20  10  10
MKO   56  35  58  35 /  20  10  10  10
MIO   54  30  59  32 /  20  10  10  10
F10   56  35  57  36 /  20  10  10  10
HHW   53  40  61  41 /  50  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR OKZ060-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ074.

     FROST ADVISORY FROM 1 AM MONDAY TO 9 AM MONDAY FOR OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FREEZE WATCH FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ069.

     FREEZE WATCH FROM 1 AM MONDAY TO 9 AM MONDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ063-OKZ069.

AR...FREEZE WATCH FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011.

     FREEZE WATCH FROM 1 AM MONDAY TO 9 AM MONDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011.

     FROST ADVISORY FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR ARZ019-ARZ020-
     ARZ029.

     FROST ADVISORY FROM 1 AM MONDAY TO 9 AM MONDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...18
LONG TERM....20
Hazardous weather outlook, Oct 5, 4:42 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT FRI OCT 5 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
442 PM CDT FRI OCT 5 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
 	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTH AND WEST OF TULSA.
	ONSET...ONGOING.

DISCUSSION...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT DOWN NEAR
THE RED RIVER ON THE COOL SIDE OF A FRONTAL BOUNDARY WHICH IS
PUSHING SOUTH INTO TEXAS. SEVERE WEATHER IS NOT EXPECTED.

WIND GUSTS IN THE 25 TO 30 MPH RANGE CAN BE EXPECTED FOR THE
REMAINDER OF THE AFTERNOON MAINLY NORTH OF HIGHWAY 412. THIS WILL
YIELD A LIMITED FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

A SLIGHT CHANCE OF THUNDERSTORMS WILL PERSIST DOWN OVER FAR
SOUTHEAST OKLAHOMA AND INTO WEST CENTRAL ARKANSAS ON SATURDAY.
SEVERE WEATHER IS NOT ANTICIPATED.

ANOTHER FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO THE REGION
TUESDAY NIGHT INTO WEDNESDAY AND WILL BE FOLLOWED BY ANOTHER
STRONGER COLD FRONT BY THURSDAY NIGHT. THERE WILL BE A CHANCE OF
THUNDERSTORMS IN ASSOCIATION WITH THESE BOUNDARIES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:16 AM CDTFrost AdvisoryTSACherokee, Creek, Haskell, McIntosh, Muskogee, Okfuskee and 3 more29 hr
Oct 6, 4:16 AM CDTFrost AdvisoryTSACherokee, Choctaw, Creek, Haskell, Latimer, McIntosh and 10 more53 hr
Oct 6, 4:16 AM CDTFreeze WatchTSAAdair, Craig, Delaware, Nowata, Ottawa, Washington36 hr
Oct 6, 4:24 PM CDTFreeze WarningTSAAdair, Craig, Delaware, Mayes, Nowata, Ottawa and 3 more17 hr

Nearby

Freeze Watches in Oklahoma, 2012Freeze Watches in Arkansas, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.